Alert archive / California / Small Craft Advisories in 2012
Small Craft Advisory 163, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Oct 18, 2012, 6:17 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2012, 6:17 PM PDT (01:17 UTC)
- Expired
- Oct 19, 2012, 2:43 AM PDT
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
091 WHUS76 KMTR 190117 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 617 PM PDT THU OCT 18 2012 PZZ530-190930- /O.NEW.KMTR.SC.Y.0163.121019T0117Z-121019T1200Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 617 PM PDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT FRIDAY. * WINDS: WEST WINDS 15 TO 30 KT WITH OCCASIONAL GALE FORCE GUSTS TO 35 KT POSSIBLE. WINDS DIMINISHING TO 10 TO 20 KT VERY LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
605 WHUS76 KMTR 190313 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 813 PM PDT THU OCT 18 2012 PZZ530-191115- /O.CON.KMTR.SC.Y.0163.000000T0000Z-121019T1200Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 813 PM PDT THU OCT 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY. * WINDS: WEST WINDS 15 TO 30 KT WITH OCCASIONAL GALE FORCE GUSTS TO 35 KT POSSIBLE. WINDS DIMINISHING TO 10 TO 20 KT VERY LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
893 WHUS76 KMTR 190943 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 243 AM PDT FRI OCT 19 2012 PZZ530-191745- /O.CAN.KMTR.SC.Y.0163.000000T0000Z-121019T1200Z/ /O.NEW.KMTR.SC.Y.0164.121019T2100Z-121020T0400Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 243 AM PDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. * WINDS: WESTERLY WINDS WILL INCREASE TO 15 TO 25 KT THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-191745- /O.NEW.KMTR.SC.Y.0165.121020T1500Z-121021T1200Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 243 AM PDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 5 AM PDT SUNDAY. * WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT EARLY SATURDAY MORNING. WINDS WILL THEN INCREASE TO 20 TO 30 KT SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-191745- /O.NEW.KMTR.SC.Y.0165.121020T1500Z-121021T1200Z/ POINT ARENA TO POINT REYES TO 10 NM- 243 AM PDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 5 AM PDT SUNDAY. * WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT EARLY SATURDAY MORNING. WINDS WILL THEN INCREASE TO 20 TO 30 KT SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-191745- /O.NEW.KMTR.SC.Y.0165.121020T1500Z-121021T1200Z/ POINT REYES TO PIGEON POINT TO 10 NM- 243 AM PDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 5 AM PDT SUNDAY. * WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT EARLY SATURDAY MORNING. WINDS WILL THEN INCREASE TO 20 TO 30 KT SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-191745- /O.NEW.KMTR.SC.Y.0165.121020T1500Z-121021T1200Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 243 AM PDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 5 AM PDT SUNDAY. * WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT EARLY SATURDAY MORNING AND CONTINUE THROUGH AT LEAST SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-191745- /O.NEW.KMTR.SC.Y.0165.121020T1500Z-121021T1200Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 243 AM PDT FRI OCT 19 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO 5 AM PDT SUNDAY. * WINDS: NORTHERLY WINDS WILL INCREASE TO 15 TO 25 KT EARLY SATURDAY MORNING AND CONTINUE THROUGH AT LEAST SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 4:54 PM PDT, 1 hour 23 minutes earlier.
Area forecast discussion, Oct 18, 4:54 PM PDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
454 PM PDT THU OCT 18 2012
.DISCUSSION...AS OF 3:20 PM PDT THURSDAY...CLEAR SKIES...LIGHT
WINDS AND WARM TEMPERATURES PREVAIL ACROSS OUR DISTRICT THIS
AFTERNOON. DOWNTOWN SAN FRANCISCO HAS ALREADY REACHED 85
DEG...WITH TEMPS UP INTO THE LOWER 90S INLAND. THIS WILL BE THE
LAST WARM DAY FOR US HOWEVER AS A SIGNIFICANT SERIES OF CHANGES IN
OUR BASIC WEATHER PATTERN NOW BEGINS TO UNFOLD...FIRST WITH A
PRONOUNCED COOLING TREND ALONG WITH RETURN OF THE MARINE LAYER AND
ASSOCIATED ONSHORE FLOW AND STRATUS...AND THEN INCREASING RAIN
CHANCES AS WE HEAD INTO NEXT WEEK.
THE INITIAL PART OF THIS EVOLUTION IS ALREADY UNDERWAY AS COASTAL
WINDS HAVE JUST WITHIN THE PAST FEW HOURS SHIFTED FROM LIGHT AND
OFFSHORE TO SOUTHERLY AND SOMEWHAT STRONGER. IN SOME SENSE THIS
REFLECTS A SOUTHERLY SURGE PROPAGATING UP THE COAST...BUT WITH
SOME INTERESTING DIFFERENCES FROM THE CLASSIC MODEL IN ITS GREATER DEPTH
AND IN THAT THE STRATUS ITSELF IS STILL FAR OFF TO THE SOUTH. AT
THE NAVAL POSTGRADUATE SCHOOL SITE AT THE PT SUR LIGHTSTATION
WINDS ARE NOW BLOWING FROM THE SOUTH AT ABOUT 30 KT...AND HAVE NOTED
SOUTHERLY GUSTS TO THE 45 TO 50 MPH RANGE JUST WITHIN THE PAST
HOUR AT BOTH THE LOS GATOS AND SPRING VALLEY RAWS SITES...IN THE SAN
MATEO COUNTY HILLS AND SANTA CRUZ MTNS RESPECTIVELY. COINCIDENT
WITH THIS...THE LARGER SCALE PRESSURE GRADIENT IS NOW STARTING TO
TREND BACK TOWARDS BEING ONSHORE.
18Z NAM MODEL BOUNDARY LAYER REL HUMIDITY OUTPUT...IN CONJUNCTION
WITH PROJECTED PERSISTENCE OF LOW-LEVEL SOUTHERLY SURGE FLOW UP THE
COAST...CONTINUES TO SUGGEST RAPID REDEVELOPMENT OF COASTAL STRATUS
WILL OCCUR TONIGHT...AND THEN EXTENSION INLAND AROUND THE BAYS BY
EARLY FRIDAY MORNING. NOT UNCOMMON FOR THIS SORT OF STRATUS ONSET TO
BE ACCOMPANIED BY SOME DRIZZLE AT LEAST NEAR THE COAST AND SO HAVE
INCLUDED THAT IN THE FORECAST FOR LATE TONIGHT AND FRIDAY MORNING.
THAT SAID...CONFIDENCE IS DIMINISHED A BIT BY THE COMPLETE ABSENCE
OF ANY COASTAL STRATUS DEVELOPMENT TO THIS POINT EVEN WELL TO OUR
SOUTH. ON THE OTHER HAND...IN SUPPORT OF THE NAM ROJECTED
EVOLUTION...HAVE NOTED THAT IT IS CONSISTENT WITH COLUMN CLOUD
LIQUID WATER OUTPUT FROM THE 12Z RUN OF OUR IN-HOUSE 3 KM WRF-ARW
MODEL.
FOR FRIDAY AND ON INTO THE WEEKEND WE'LL SEE A SIGNIFICANT COOLING
TREND IN DAYTIME TEMPS. HIGHS ON FRIDAY ARE EXPECTED TO BE
CONFINED TO THE 60S IN SAN FRANCISCO AND GENERALLY THE 70S AROUND
THE BAYS AND IN THE COASTAL VALLEYS. THE GENERAL COOLING TREND
WILL THEN CONTINUE OVER THE WEEKEND AS A WEAK COLD FRONTAL
BOUNDARY MOVES THROUGH FROM THE NW FRIDAY NIGHT AND SATURDAY
MORNING AND USHERS IN A COOLER AIR MASS BOTH AT THE SURFACE AND
ALOFT.
IN THE LONGER RANGE...MODELS REMAIN IN GENERALLY GOOD AGREEMENT IN
SHOWING LARGE-SCALE COOL UPPER LEVEL TROUGH DEVELOPMENT ALONG THE
WEST COAST THE FIRST PART OF NEXT WEEK ALONG WITH INCREASING
CHANCES OF RAIN FOR US. ALTHOUGH THERE HAVE BEEN APPRECIABLE RUN-
TO-RUN AND BETWEEN MODEL DIFFERENCES IN THE DETAILS...LATEST GFS
AND ECMWF DETERMINISTIC SOLUTIONS ARE IN GOOD AGREEMENT IN
BRINGING RAIN SOUTHWARD INTO THE NORTHERN PORTION OF OUR DISTRICT
LATE SUNDAY NIGHT...AND INTO THE HEART OF THE SF BAY AREA MONDAY
MORNING. HAVE ALSO NOTED TIGHT CLUSTERING OF GFS ENSEMBLE MEMBER
500 MB HEIGHT SOLUTIONS CONSISTENT WITH THIS WHICH FURTHER
INCREASES CONFIDENCE. WITH AFTERNOON PACKAGE HAVE INCREASED POPS
INTO THE LIKELY RANGE SOUTH TO AROUND SFO FOR MONDAY.
IT THEN APPEARS A SERIES OF SUBSEQUENT DISTURBANCES WILL ROTATE
THROUGH THE LARGER-SCALE TROUGH AND CONTINUE COOL AND UNSETTLED
WEATHER CONDITIONS WITH RAIN CHANCES AT TIMES ACROSS OUR DISTRICT
THROUGH AT LEAST THE MIDDLE OF NEXT WEEK...BUT DIFFICULT TO PIN
DOWN THIS FAR IN ADVANCE EXACTLY WHEN THESE INTERVALS OF RAIN
AND/OR SHOWERS WILL OCCUR.
&&
.AVIATION...AS OF 4:50 PM THURSDAY...FORECAST CONFIDENCE IS LOWER
THIS EVENING AND TONIGHT DUE TO A SOUTHERLY SURGE THAT IS UNDERWAY.
KSFO WINDS HAVE TURNED TO SOUTHEAST WITH RECENT GUSTS TO 29
KNOTS. WINDS ARE ALSO GETTING GUSTY ACROSS SAN FRANCISCO BAY
WATERS. STRATUS PATCHES ARE LIKELY TO DEVELOP OVERNIGHT AND FRIDAY
MORNING.
VICINITY OF KSFO...REALLY LOW CONFIDENCE HERE IN THE WINDS
FORECAST. BELIEVE THE RECENT SOUTH-SOUTHEAST WINDS WILL GRADUALLY
TURN TO 210 DEGREES AS THERE IS USUALLY SOME ONSHORE COMPONENT IN
THE HEATING OF THE AFTERNOON...THAT IS...THE SEABREEZE COMPONENT TO THE
WIND. AS THE SOUTHERLY SURGE CONTINUES TONIGHT BELIEVE WINDS WILL
STAY CLOSER TO A SW-W DIRECTION OVERNIGHT. SOME STRATUS IS POSSIBLE
BY FRI MORNING.
KSFO BRIDGE APPROACH...CONFIDENCE IS AT LEAST MODERATE THAT VFR
WILL LAST FOR THE EVENING VOLUME...BUT CONFIDENCE DROPS OFF MUCH
LATER. BELIEVE SOME STRATUS WILL WORKS ITS WAY INLAND VERY LATE AS
THE SOUTHERLY SURGE PERSISTS.
MONTEREY BAY AREA TERMINALS...THIS IS A CHALLENING FORECAST
TONIGHT. LACK OF STRATUS SEEN WITH A SOUTHERLY SURGE DOES NOT
PROVIDE MUCH CONFIDENCE IN TIMING STRATUS ARRIVAL. ON THE OTHER
HAND A LACK OF STRATUS DOES IMPLY THAT THE EVENING WILL BE STRATUS
FREE. SO FOR NOW WILL GO WITH STRATUS RETURNING WELL AFTER
MIDNIGHT.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...NONE.
.MARINE...AS OF 4:50 PM THURSDAY...WILL BE LOOKING AT SOME GRID
UPDATES TO BUMP UP THE WINDS ESPECIALLY FOR THE SAN FRANCISCO BAY
WATERS TONIGHT. SMALL CRAFT ADVISORY FOR SFO BAY WATERS WILL BE
ISSUED.
PUBLIC FORECAST: BLIER
AVIATION/MARINE: CANEPA
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK AND TWITTER AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREAHazardous weather outlook, Oct 18, 2:56 AM PDT, 15 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 256 AM PDT THU OCT 18 2012 CAZ507-511-181500- NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 256 AM PDT THU OCT 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...THURSDAY PERSISTENT OFFSHORE FLOW HAS LED TO BREEZY WINDS AND VERY LOW RELATIVELY HUMIDITIES. AS A RESULT...A RED FLAG WARNING IS IN EFFECT FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS THROUGH MID MORNING TODAY (SEE SFORFWMTR FOR DETAILS). .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT WILL MOVE THROUGH THE REGION EARLY NEXT WEEK BRINGING A CHANCE FOR RAIN. SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 2:43 AM PDT | Small Craft Advisory | MTR | 18 hr | |
| Oct 19, 2:43 AM PDT | Small Craft Advisory | MTR | 66 hr |
Nearby
Small Craft Advisories in California, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.